Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 4, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Apr 12, 2014, 9:54 AM CDT for Winona County, Minnesota; 4 counties in Wisconsin. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2014, 9:54 AM CDT (14:54 UTC)
- Expired
- Apr 12, 2014, 10:45 AM CDT
- In force
- 51 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Winona County, MN, Buffalo County, WI, Jackson County, WI, La Crosse County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 31 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 9:57 AM CDT | HAIL 0.88 | 5 Sw Winona, MN | |
| Apr 12, 10:00 AM CDT | HAIL 1 | Winona, MN | IN CITY OF WINONA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.9 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2369 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
911
WUUS53 KARX 121454
SVRARX
MNC169-WIC011-053-063-121-121545-
/O.NEW.KARX.SV.W.0004.140412T1454Z-140412T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
954 AM CDT SAT APR 12 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WINONA COUNTY IN SOUTHEAST MINNESOTA...
SOUTHWESTERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
SOUTHERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...
NORTHERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
SOUTHEASTERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 1045 AM CDT
* AT 953 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WINONA...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT QUARTER SIZED WAS REPORTED
AT NODINE.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
TREMPEALEAU AROUND 1010 AM CDT.
GALESVILLE...DAKOTA AND BRICE PRAIRIE AROUND 1015 AM CDT.
ONALASKA...HOLMEN AND TOWN OF HOLLAND AROUND 1020 AM CDT.
NORTH BEND AROUND 1030 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY
162 AND COUNTY T...DODGE...LOCK AND DAM 6...WITOKA...WHITMAN...LOCK
AND DAM 5...I 90 EXIT 252...BURR OAK...PERROT STATE PARK AND
WYATTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4419 9208 4419 9092 4415 9092 4415 9095
4412 9098 4407 9097 4407 9091 4389 9091
4390 9208
TIME...MOT...LOC 1453Z 268DEG 37KT 4401 9165
HAIL...1.00IN
WIND...60MPH
$$
HALBACH4 follow-up statements
183
WWUS53 KARX 121511
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1011 AM CDT SAT APR 12 2014
MNC169-WIC011-053-063-121-121545-
/O.CON.KARX.SV.W.0004.000000T0000Z-140412T1545Z/
WINONA MN-JACKSON WI-TREMPEALEAU WI-LA CROSSE WI-BUFFALO WI-
1011 AM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR SOUTHERN WINONA...SOUTHWESTERN JACKSON...SOUTHERN TREMPEALEAU...
NORTHERN LA CROSSE AND SOUTHEASTERN BUFFALO COUNTIES...
AT 1009 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
TREMPEALEAU...OR 8 MILES NORTHWEST OF HOLMEN...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 1000 AM...QUARTER SIZED
HAIL WAS REPORTED IN WINONA.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
BRICE PRAIRIE AROUND 1015 AM CDT.
ONALASKA...HOLMEN AND TOWN OF HOLLAND AROUND 1020 AM CDT.
NORTH BEND AROUND 1030 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY
162 AND COUNTY T...LOCK AND DAM 6...NODINE...WITOKA...FOUR CORNERS...
I 90 EXIT 252...MINNESOTA CITY...BURR OAK...PERROT STATE PARK AND
BETHANY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4410 9188 4419 9092 4415 9092 4415 9095
4412 9098 4407 9097 4407 9091 4389 9091
4390 9208
TIME...MOT...LOC 1509Z 268DEG 37KT 4402 9141
HAIL...1.00IN
WIND...60MPH
$$
HALBACH659
WWUS53 KARX 121518
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1018 AM CDT SAT APR 12 2014
MNC169-WIC011-053-063-121-121545-
/O.CON.KARX.SV.W.0004.000000T0000Z-140412T1545Z/
WINONA MN-JACKSON WI-TREMPEALEAU WI-LA CROSSE WI-BUFFALO WI-
1018 AM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR SOUTHERN WINONA...SOUTHWESTERN JACKSON...SOUTHERN TREMPEALEAU...
NORTHERN LA CROSSE AND SOUTHEASTERN BUFFALO COUNTIES...
AT 1017 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TOWN OF
HOLLAND...OR NEAR HOLMEN...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
NORTH BEND AROUND 1030 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
NODINE...WITOKA...MINNESOTA CITY...PERROT STATE PARK AND BETHANY.
LAT...LON 4410 9188 4419 9092 4415 9092 4415 9095
4412 9098 4407 9097 4407 9091 4389 9091
4390 9208
TIME...MOT...LOC 1517Z 268DEG 37KT 4402 9130
HAIL...1.00IN
WIND...60MPH
$$
HALBACH108
WWUS53 KARX 121532
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1032 AM CDT SAT APR 12 2014
WIC011-053-121541-
/O.CAN.KARX.SV.W.0004.000000T0000Z-140412T1545Z/
JACKSON WI-BUFFALO WI-
1032 AM CDT SAT APR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JACKSON AND
SOUTHEASTERN BUFFALO COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4401 9185 4405 9091 4389 9091 4390 9208
TIME...MOT...LOC 1531Z 269DEG 32KT 4396 9156
$$
MNC169-WIC063-121-121545-
/O.CON.KARX.SV.W.0004.000000T0000Z-140412T1545Z/
WINONA MN-TREMPEALEAU WI-LA CROSSE WI-
1032 AM CDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR SOUTHERN WINONA...SOUTH CENTRAL TREMPEALEAU AND NORTHERN LA
CROSSE COUNTIES...
AT 1031 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF TREMPEALEAU...OR 7 MILES SOUTHEAST OF WINONA...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
TREMPEALEAU AROUND 1040 AM CDT.
ONALASKA...HOLMEN...TOWN OF HOLLAND...DAKOTA AND BRICE PRAIRIE
AROUND 1045 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
NODINE...WITOKA...AND MINDORO CUT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4401 9185 4405 9091 4389 9091 4390 9208
TIME...MOT...LOC 1531Z 269DEG 32KT 4396 9156
HAIL...1.00IN
WIND...60MPH
$$
HALBACH574
WWUS53 KARX 121540
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1040 AM CDT SAT APR 12 2014
MNC169-WIC063-121-121550-
/O.EXP.KARX.SV.W.0004.000000T0000Z-140412T1545Z/
WINONA MN-TREMPEALEAU WI-LA CROSSE WI-
1040 AM CDT SAT APR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WINONA...SOUTH
CENTRAL TREMPEALEAU AND NORTHERN LA CROSSE COUNTIES WILL EXPIRE AT
1045 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4401 9185 4405 9091 4389 9091 4390 9208
TIME...MOT...LOC 1537Z 268DEG 37KT 4396 9156
$$
HALBACHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:36 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Apr 12, 6:36 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 636 AM CDT SAT APR 12 2014 .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 316 AM CDT SAT APR 12 2014 THE MAIN FORECAST CONCERN IS WITH THE PRECIPITATION CHANCES THROUGH THE PERIOD. WATER VAPOR SATELLITE THIS MORNING SHOWS A SHORT WAVE TROUGH MOVING ACROSS THE DAKOTAS. REGIONAL RADARS SHOW AN AREA OF SHOWERS OUT AHEAD OF THE WAVE ACROSS NORTHERN MINNESOTA WITH A SMALLER AREA OVER SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA. THE 12.05Z HRRR SEEMS TO HAVE A GOOD IDEA ABOUT THE ONGOING ACTIVITY...ALTHOUGH IT MAY BE A LITTLE UNDERDONE WITH THE ACTION AROUND OVER NORTHWEST IOWA. THE GENERAL TREND OF THE HRRR AND THE 12.00Z HI-RES ARW IS TO MOVE THE ACTIVITY ALMOST STRAIGHT EAST AS THE SHORT WAVE TROUGH MOVES ACROSS MINNESOTA AND NORTHERN WISCONSIN. HAVE TRENDED THE RAIN CHANCES FOR THIS MORNING TOWARD THESE MESO MODELS WITH THE HIGHEST CHANCES ACROSS THE NORTHERN SECTIONS CLOSER TO THE SHORT WAVE TROUGH WITH AT LEAST AT 30 TO 40 PERCENT CHANCE ACROSS THE SOUTH. ONCE THIS ACTIVITY MOVES BY...THERE SHOULD BE A LULL IN THE ACTIVITY AS THE REGION GETS IN BETWEEN SHORT WAVE TROUGHS FOR A WHILE EARLY THIS AFTERNOON. THE NEXT SHORT WAVE THROUGH WILL THEN START TO APPROACH FROM THE SOUTHWEST FOR LATE THIS AFTERNOON AND MOVE ACROSS THE REGION THIS EVENING. THIS WAVE WILL BRING THE NEXT ROUND OF FORCING PRODUCING SOME WEAK PV ADVECTION IN THE 500-300 MB LAYER. THE LOW LEVEL JET WILL INCREASE AHEAD OF THIS WAVE WITH THE NOSE OF THE 850 MB MOISTURE TRANSPORT EXPECTED TO BE OVER EASTERN IOWA AND INTO THE WEAK FRONT THAT GETS PUSHED INTO THE AREA BY THIS MORNING/S ACTIVITY. THE 12.00Z NAM SHOWS THE WARM AIR ADVECTION AHEAD OF THE WAVE PRODUCING BETWEEN 2 AND 6 UBAR/S OF UP GLIDE INTO AND OVER THIS FRONT. THE HI-RES ARW SHOWS A LINE OF CONVECTION FIRING UP DURING THE LATE AFTERNOON AND EVENING ALONG THE FRONT OVER THE SOUTHERN SECTIONS OF THE FORECAST AREA. STILL SOME UNCERTAINTY ON HOW MUCH MOISTURE WILL RETURN TO THE AREA AND THUS THE AMOUNT OF CAPE THAT WILL BE AVAILABLE. HOWEVER...EXPECT THAT THERE WILL BE ENOUGH CAPE TO SUPPORT STORMS AND EVEN THE POSSIBILITY OF SOME SEVERE AS THERE WILL BE AMPLE SHEAR IN PLACE WITH THE NAM SUGGESTING BETWEEN 50 AND 60 KNOTS IN THE 0-6KM LAYER. APPEARS LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREAT WITH THE BEST LOW LEVEL HELICITY EXPECTED TO REMAIN WELL SOUTH OF THE AREA. ANOTHER LULL IN THE ACTIVITY IS THEN EXPECTED TO OCCUR DURING THE OVERNIGHT HOURS UNTIL YET ANOTHER SHORT WAVE TROUGH COMES IN FROM THE SOUTHWEST. THIS WAVE WILL COME ACROSS THE REGION SUNDAY AND THE MODELS HAVE REMAINED CONSISTENT IN SHOWING THIS TO THE BE THE STRONGEST OF ALL THE WAVES. IN ADDITION TO THE FORCING FROM THE WAVE ITSELF...IT APPEARS THERE WILL BE SOME JET DYNAMICS WITH THE POSSIBILITY OF BEING IN THE LEFT EXIT REGION OF THE JET COMING IN WITH THE WAVE AND THE RIGHT ENTRANCE REGION OF THE NORTHERN STREAM JET AXIS MOVING ALONG THE CANADIAN BORDER. WEAK TO MODERATE FRONTOGENESIS SHOULD OCCUR IN THE 1000-500 MB LAYER ACROSS MAINLY THE SOUTHERN PARTS OF THE AREA WITH THE SLOW MOVING FRONTAL BOUNDARY STILL IN THE VICINITY. ANOTHER ROUND OF 2 TO 6 UBAR/S OF ISENTROPIC UP GLIDE SHOULD OCCUR ON THE 295K SURFACE INTO AND OVER THE FRONT. THIS PERIOD OF STRONG FORCING IS EXPECTED TO PRODUCE WIDESPREAD RAINS FOR MOST OF THE REGION...ESPECIALLY SUNDAY AFTERNOON AND WILL SHOW 75 TO 100 PERCENT RAIN CHANCES ROUGHLY ALONG AND SOUTH OF INTERSTATE 90. THE HIGH PRECIPITATION CHANCES WILL CONTINUE INTO SUNDAY EVENING ACROSS THE EASTERN PARTS OF THE AREA...BUT WILL START TO DIMINISH FOR THE REST OF THE AREA AS THE SHORT WAVE TROUGH AND FORCING STARTS TO MOVE PAST WITH THE POSSIBILITY OF THE PRECIPITATION ENDING LATE SUNDAY NIGHT ACROSS THE FAR WEST. THERE STILL LOOKS TO BE ENOUGH COLD AIR THAT COMES IN AT THE END OF THE PRECIPITATION CHANCES FOR A CHANGE OVER TO SOME LIGHT SNOW. ANY ACCUMULATIONS SHOULD BE LIMITED TO THE SOUTHEAST PARTS OF THE AREA WITH AMOUNTS LESS THAN A HALF INCH. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 316 AM CDT SAT APR 12 2014 THE MODELS CONTINUE TO SHOW DIFFERING SOLUTIONS FOR THE MIDDLE AND END OF THE UP COMING WEEK. ALL OF THE MODELS SHOW ENERGY MOVING ON TO THE SOUTHWEST CANADIAN SHORE FROM THE PACIFIC TUESDAY. THE 12.00Z ECMWF THEN TAKES THIS WAVE EAST IN A NEARLY ZONAL FLOW. THE 12.00Z GFS AND THE GEM SHOW THIS WAVE MOVING SOUTHEAST AND FORMING AN UPPER LEVEL LOW OVER THE CENTRAL ROCKIES BY WEDNESDAY NIGHT WITH THE GFS CLOSING THIS LOW OFF WHILE THE GEM KEEPS IT AS AN OPEN SYSTEM. ALL THE MODELS THEN SHOW THIS SYSTEM COMING ACROSS THE CENTRAL PART OF THE COUNTY THURSDAY THROUGH FRIDAY...WHICH IS GOOD TIMING CONSIDERING THE DIFFERENCES IN STRENGTH. FOR NOW...WILL STAY WITH THE MODEL CONSENSUS GRIDS WHICH PRIMARILY HAVE 20 TO 30 PERCENT PRECIPITATION CHANCES FOR WEDNESDAY THROUGH FRIDAY. UNFORTUNATELY...TEMPERATURES LOOK TO REMAIN BELOW NORMAL FOR NEXT WEEK WHICH WILL RESULT IN SNOW CHANCES AT NIGHT AND RAIN CHANCES DURING THE DAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 636 AM CDT SAT APR 12 2014 FAIRLY COMPLEX FORECAST SETTING UP FOR THE KRST/KLSE TAF SITES. CURRENTLY WATCHING A LARGE SHIELD OF SHRA/ISOLD T MOVING EAST ACROSS MN/IA INTO WESTERN WI. THIS WAS TAKING PLACE AHEAD OF A LOW PRESSURE SYSTEM OVER THE PLAINS AND A WARM FRONT HANGING AROUND THE I-80 CORRIDOR. LOOK FOR THIS BATCH OF SHRA/ISOLD T TO PUSH EAST INTO CENTRAL WI BY NOON. OTHERWISE...LOOKING FOR THE WARM FRONT TO MOVE UP TO NEAR THE MN/IA BORDER WITH KLSE/KRST TAF SITES REMAINING NORTH OF THE BOUNDARY TODAY. THIS WILL KEEP MAINLY VFR CLOUD COVER IN PLACE AS SHRA ACTIVITY TAPERS OFF BY 15-17Z. MAY HAVE TO WATCH FOR SOME MVFR AT KRST. SHRA/T EXPECTED TO REDEVELOP SOUTH OF THE TAF SITES LATER THIS AFTERNOON...THEN LASTING INTO TONIGHT. SOUTHEAST WINDS OF 10-15KT TO SWING OUT OF THE NORTH/NORTHEAST BY THIS EVENING AS THE FRONTAL BOUNDARY SAGS BACK TO THE SOUTH OVERNIGHT. COOLING IN THE BOUNDARY LAYER NORTH OF THIS FRONTAL BOUNDARY WILL ALLOW SOME MVFR CATEGORY CLOUDS TO FORM AT THE TAF SITES THROUGH THE OVERNIGHT HOURS. HAVE BKN025-030 GOING RIGHT NOW...BUT WILL KEEP AN EYE ON FOR POSSIBLY LOWER CIGS THAN THIS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...04 LONG TERM...04 AVIATION...DAS
Hazardous weather outlook, Apr 12, 5:32 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 532 AM CDT SAT APR 12 2014 IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053-131100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-WABASHA- DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- 532 AM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST TO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS MAY BE SEEN THROUGH THIS MORNING. LIGHTNING WOULD BE THE MAIN THREAT FROM THESE STORMS. THUNDERSTORMS ARE THEN EXPECTED TO REDEVELOP LATER THIS AFTERNOON AND CONTINUE INTO TONIGHT...MAINLY ALONG AND SOUTH OF INTERSTATE 90. SMALL HAIL...GUSTY WINDS...LIGHTNING AND LOCALLY HEAVY RAINFALL ARE THE MAIN THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER BOUT OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY. LOCALLY HEAVY RAINFALL WITH PONDING OF WATER AND WITHIN BANK RIVER RISES WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THIS WEEKEND. HOWEVER...ANY RAINFALL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ029-030-WIZ054-055-061-131100- FAYETTE-CLAYTON-CRAWFORD-RICHLAND-GRANT- 532 AM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS MAY BE SEEN THROUGH THIS MORNING. LIGHTNING WOULD BE THE MAIN THREAT FROM THESE STORMS. THUNDERSTORMS ARE THEN EXPECTED TO REDEVELOP LATER THIS AFTERNOON AND CONTINUE INTO TONIGHT. THERE IS A CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE LATE THIS AFTERNOON INTO THIS EVENING WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY. LOCALLY HEAVY RAINFALL WITH PONDING OF WATER AND WITHIN BANK RIVER RISES WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. RAINFALL REPORTS WOULD ALSO BE APPRECIATED THROUGH THE WEEKEND. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS/04
In the hours before
Local storm report, Apr 12, 9:25 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
925 AM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HAIL ROCHESTER 44.01N 92.48W
04/12/2014 M0.50 INCH OLMSTED MN NWS EMPLOYEE
1/4 TO 1/2 INCH HAIL COVERED THE GROUND. MAINLY WEST SIDE
OF ROCHESTER. FEW BIGGER HAILSTONES.
&&
RODSLocal storm report, Apr 12, 9:35 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
935 AM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 AM TSTM WND GST 2 WSW GALESVILLE 44.07N 91.39W
04/12/2014 M48 MPH TREMPEALEAU WI NWS EMPLOYEE
&&
RODSLocal storm report, Apr 12, 9:37 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
937 AM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM TSTM WND GST 4 NNW LA CROSSE 43.88N 91.26W
04/12/2014 M52 MPH LA CROSSE WI AWOS
MEASURED BY ASOS
&&
RODSLocal storm report, Apr 12, 9:44 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
944 AM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM TSTM WND GST 3 N MOUND PRAIRIE 43.82N 91.45W
04/12/2014 E70 MPH HOUSTON MN TRAINED SPOTTER
1 TO 2 MILES WEST OF THE WXOW TV TOWERS.
&&
RODSLocal storm report, Apr 12, 9:46 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
946 AM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND GST ONALASKA 43.89N 91.22W
04/12/2014 E50 MPH LA CROSSE WI TRAINED SPOTTER
45-50 MPH WIND GUSTS.
&&
RODSLocal storm report, Apr 12, 9:50 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
950 AM CDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 AM HAIL NODINE 43.90N 91.45W
04/12/2014 M1.00 INCH WINONA MN TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL.
&&
RODSThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:27 AM CDT | Special Weather Statement | ARX | Dodge, Olmsted, Wabasha | 48 min |
| Apr 12, 8:42 AM CDT | Special Weather Statement | ARX | Fillmore | 33 min |
| Apr 12, 9:04 AM CDT | Special Weather Statement | ARX | Winona | 26 min |
| Apr 12, 9:12 AM CDT | Severe Thunderstorm Warning | ARX | Winona | 48 min |
| Apr 12, 9:24 AM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston, Winona | 51 min |
| Apr 12, 10:54 AM CDT | River Flood Warning | ARX | Wabasha | 6 days |
| Apr 12, 11:10 AM CDT | Areal Flood Advisory | ARX | Winona | 3 hr |
| Apr 12, 9:41 AM CDT | Severe Thunderstorm Warning | ARX | Jackson, Juneau, La Crosse, Monroe | 49 min |
| Apr 12, 10:28 AM CDT | Severe Thunderstorm Warning | ARX | Monroe | 32 min |
| Apr 12, 12:46 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 44 min |
| Apr 12, 1:35 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 55 min |
| Apr 12, 3:38 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 52 min |
| Apr 12, 4:05 PM CDT | Special Weather Statement | ARX | Adams, Crawford, Grant, Juneau, Richland, Vernon | 70 min |
| Apr 12, 4:10 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 50 min |
| Apr 12, 4:14 PM CDT | Severe Thunderstorm Warning | ARX | Crawford | 46 min |
| Apr 12, 4:37 PM CDT | Severe Thunderstorm Warning | ARX | Richland, Vernon | 23 min |
| Apr 12, 6:07 PM CDT | Special Weather Statement | ARX | Crawford, Grant, Richland | 83 min |
| Apr 12, 6:46 PM CDT | Special Weather Statement | ARX | Vernon | 44 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.